Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 414, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2012, 12:37 PM CDT for Atoka County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 12:37 PM CDT (17:37 UTC)
- Expired
- Aug 7, 2012, 1:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS54 KOUN 071737
SVROUN
OKC005-071815-
/O.NEW.KOUN.SV.W.0414.120807T1737Z-120807T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 115 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRINGTOWN...
MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...TUSHKA...CANEY...LANE...CHOCKIE...REDDEN...
ATOKA RESERVOIR AND MCGEE CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO
SHORE. AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3422 9623 3442 9616 3442 9614 3450 9614
3451 9609 3454 9609 3463 9589 3460 9588
3459 9580 3444 9577 3424 9578
TIME...MOT...LOC 1736Z 353DEG 14KT 3450 9596
$$
MBS2 follow-up statements
288
WWUS54 KOUN 071750
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 PM CDT TUE AUG 7 2012
OKC005-071815-
/O.CON.KOUN.SV.W.0414.000000T0000Z-120807T1815Z/
ATOKA OK-
1250 PM CDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM
CDT FOR CENTRAL ATOKA COUNTY...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRINGTOWN...MOVING
SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...TUSHKA...CANEY...LANE...REDDEN...ATOKA
RESERVOIR AND MCGEE CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO SHORE.
AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3422 9623 3442 9616 3442 9614 3450 9614
3451 9609 3454 9604 3458 9592 3456 9588
3453 9585 3424 9578
TIME...MOT...LOC 1747Z 353DEG 14KT 3446 9595
$$
MBS598
WWUS54 KOUN 071805
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT TUE AUG 7 2012
OKC005-071815-
/O.EXP.KOUN.SV.W.0414.000000T0000Z-120807T1815Z/
ATOKA OK-
105 PM CDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ATOKA COUNTY WILL
EXPIRE AT 115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO
LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3422 9623 3442 9616 3442 9614 3450 9614
3451 9609 3454 9604 3458 9592 3456 9588
3453 9585 3424 9578
TIME...MOT...LOC 1805Z 353DEG 14KT 3446 9595
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:13 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 7, 11:13 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1113 AM CDT TUE AUG 7 2012
.UPDATE...
EXPANDED THE HEAT ADVISORY FARTHER NORTH TO INCLUDE
THE OKLAHOMA CITY METRO...LAWTON...SHAWNEE...AND
STILLWATER AREAS. ALSO...MADE SMALL ADJUSTMENTS
TO OTHER ELEMENTS TODAY.
&&
.DISCUSSION...
VERY HOT AND MORE HUMID WEATHER WILL PREVAIL THIS
AFTERNOON WITH ISOLATED THUNDERSTORMS.
MADE THE CHANGES TO THE HEAT ADVISORY AS DEEPER MOISTURE
AND HUMIDITY WITH DEWPOINTS MAINLY IN THE LOWER TO MID 60S WILL
YIELD HIGHER HEAT INDEX VALUES THIS AFTERNOON ESPECIALLY SOUTHEAST
OF AN ALTUS TO PONCA CITY LINE. THE 12Z KOUN SOUNDING DEPICTED PW
OF 1.58 INCHES WHICH IS 124 OF NORMAL AND HIGHER THAN THE PAST
SEVERAL DAYS. HEAT INDICES IN THE 103 TO 109 RANGE ARE EXPECTED.
REGARDING RAIN CHANCES THIS AFTERNOON...ALTERED RAIN CHANCES TO
RESEMBLE THE LATEST HRRR RUNS. KEPT THE HIGHEST RAIN
CHANCES...AROUND 30 PERCENT...EAST OF I-35 WHERE APPEARS DEEPEST
MOISTURE AND WEAKEST CAPPING WILL OCCUR. NEARLY ANYWHERE CAN GET
WET...BUT DUE TO WEAK SHEAR...THINK MOST PLACES WILL REMAIN
RAINFREE.
ANY STORM THIS AFTERNOON MAY PRODUCE SEVERE DAMAGING WINDS OF 60
MPH OR GREATER DUE TO DCAPE VALUES 1200 TO 1800 J/KG. LOCALLY
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE
AS WELL WHICH MAY IGNITE FIRES.
AS FOR HIGHS THIS AFTERNOON...DID NOT ALTER THEM MUCH
DUE TO ONGOING CLOUD COVER AND CONVECTION. HOWEVER...THINK
THEY MAY BE TOO CONSERVATIVE. HIGHS MAY BE EVEN HOTTER THAN
CURRENTLY FORECAST...ESPECIALLY IF CLOUD COVER DECREASES.
PRODUCTS HAVE BEEN UPDATED.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 104 74 100 74 / 20 30 20 20
HOBART OK 105 73 99 74 / 30 30 20 20
WICHITA FALLS TX 105 76 101 76 / 20 20 20 20
GAGE OK 102 69 97 68 / 20 30 20 10
PONCA CITY OK 104 71 96 73 / 30 20 20 20
DURANT OK 103 75 98 76 / 30 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
017>020-023>032-037>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
17/03Hazardous weather outlook, Aug 7, 12:05 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35. THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE. WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.
TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD. THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.
THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/03In the hours before
Special weather statement, Aug 7, 9:45 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 AM CDT TUE AUG 7 2012 OKZ039-071515- STEPHENS OK- 945 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL 1015 AM CDT... AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... VELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758 TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766 MBS
Special weather statement, Aug 7, 12:23 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1223 PM CDT TUE AUG 7 2012
OKZ048-071815-
ATOKA OK-
1223 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR ATOKA COUNTY UNTIL 115 PM CDT...
AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARDVILLE...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...DAISY...LANE...DARWIN...CHOCKIE...REDDEN...
ATOKA RESERVOIR...MCGEE CREEK LAKE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9578 3422 9578 3420 9618 3451 9612
3451 9609 3460 9609 3468 9594 3468 9588
3460 9588 3459 9575 3451 9573
TIME...MOT...LOC 1719Z 340DEG 15KT 3457 9598
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Aug 6, 10:49 PM CDT | Special Weather Statement | OUN | Love | 26 min |
| Aug 7, 9:45 AM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Aug 7, 12:23 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| Aug 7, 1:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 7, 1:25 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Aug 7, 1:39 PM CDT | Special Weather Statement | OUN | Johnston, Marshall | 51 min |
| Aug 7, 1:54 PM CDT | Special Weather Statement | OUN | Johnston | 51 min |
| Aug 7, 2:08 PM CDT | Special Weather Statement | OUN | Bryan | 67 min |
| Aug 7, 2:34 PM CDT | Special Weather Statement | OUN | Pontotoc | 56 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | OUN | Blaine | 46 min |
| Aug 7, 3:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 7, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 39 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | OUN | Seminole | 44 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Aug 7, 4:26 PM CDT | Special Weather Statement | OUN | Canadian | 49 min |
| Aug 7, 4:30 PM CDT | Special Weather Statement | OUN | Carter, Love, Marshall, Murray | 45 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 34 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 31 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Aug 7, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 7, 6:18 PM CDT | Special Weather Statement | OUN | McClain | 42 min |
| Aug 7, 6:22 PM CDT | Special Weather Statement | OUN | Jefferson | 53 min |
| Aug 7, 6:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 7, 6:54 PM CDT | Special Weather Statement | OUN | Cotton | 51 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.